Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS Melbourne, FL

July 15, 2025Brevard County, Florida

NWS Melbourne, FL issued this flash flood warning at Jul 15, 2025, 11:08 AM EDT for Brevard County, Florida. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2025, 11:08 AM EDT (15:08 UTC)
Expired
Jul 15, 2025, 1:00 PM EDT
In force
112 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

299 
WGUS52 KMLB 151508
FFWMLB
FLC009-151600-
/O.NEW.KMLB.FF.W.0005.250715T1508Z-250715T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
1108 AM EDT Tue Jul 15 2025

The National Weather Service in Melbourne has issued a

* Flash Flood Warning for...
  Northwestern Brevard County in east central Florida...

* Until noon EDT.

* At 1108 AM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 5 inches of rain have fallen. Additional rainfall amounts of 
  2 to 4 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Titusville, Haulover Canal, Mims, Scottsmoor, Playalinda Beach, 
  Merritt Island Wildlife Refuge, Klondike Beach, Lagrange, 
  Turnbull, Shiloh and Aurantia.

This includes the following streams and drainages...
  Saint Johns River and Catfish Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2879 8074 2879 8073 2879 8070 2862 8056
      2860 8056 2861 8096 2879 8096 2879 8075

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Schaper
1 follow-up statement
549 
WGUS52 KMLB 151557
FFWMLB
FLC009-151700-
/O.EXT.KMLB.FF.W.0005.000000T0000Z-250715T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
1157 AM EDT Tue Jul 15 2025

The National Weather Service in Melbourne has extended the

* Flash Flood Warning for...
  Northwestern Brevard County in east central Florida...

* Until 100 PM EDT.

* At 1157 AM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  4 and 6.5 inches of rain have fallen. Additional rainfall amounts 
  of 1 to 3 inches are possible in the warned area. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Titusville, Haulover Canal, Mims, Scottsmoor, Playalinda Beach, 
  Merritt Island Wildlife Refuge, Klondike Beach, Lagrange, 
  Turnbull, Shiloh and Aurantia.

This includes the following streams and drainages...
  Saint Johns River and Catfish Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2879 8074 2879 8073 2879 8070 2862 8056
      2860 8056 2861 8096 2879 8096 2879 8075

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Schaper

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 10:27 AM EDT, 41 minutes earlier. Its key messages:

  • Issued at 307 AM EDT Tue Jul 15 2025
  • An area of low pressure and associated deep moisture moves over central Florida today and into tonight. Above-normal lightning storm chances and locally heavy rainfall will be the primary impacts.
  • Daily rain chances remain high, up to around 80% through midweek as the disturbance continues to pull deep moisture over the peninsula as it moves into the Gulf.
  • A more seasonal pattern returns late week with rain chances returning closer to normal by Friday.
Area forecast discussion, Jul 15, 10:27 AM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1027 AM EDT Tue Jul 15 2025

...New UPDATE, MARINE...

.KEY MESSAGES...
Issued at 307 AM EDT Tue Jul 15 2025

- An area of low pressure and associated deep moisture moves over
  central Florida today and into tonight. Above-normal lightning
  storm chances and locally heavy rainfall will be the primary
  impacts.

- Daily rain chances remain high, up to around 80% through
  midweek as the disturbance continues to pull deep moisture over
  the peninsula as it moves into the Gulf.

- A more seasonal pattern returns late week with rain chances
  returning closer to normal by Friday.

&&

.UPDATE...
Issued at 1026 AM EDT Tue Jul 15 2025

Low pressure (designated Invest 93L) will push onshore the east
coast of Florida today and shift westward. North-northeast shear
on the system will continue to concentrate persistent banding of
heavier showers and isolated storms to the south-southwest of the
center. With deep tropical moisture in place this activity will
be efficient rainfall makers, easily producing 1-3 inches of
rainfall, with localized totals of 4-7 inches possible. Isolated
flash flooding may occur across locations that do see some of
these locally higher totals, mainly across Lake/Volusia counties
southward through Osceola and Brevard counties. Have therefore
issued a Flood Watch for this area through 8 PM this evening.

&&

.PREVIOUS DISCUSSION...
Issued at 307 AM EDT Tue Jul 15 2025

Today... IR satellite imagery shows a weak area of low pressure
offshore the central Florida Atlantic coast gradually becoming
better defined. The National Hurricane Center continues to monitor
this feature, now highlighting a 40% chance for tropical depression
to form over the next two days. Regardless of tropical of
development, the low is expected to move westward across the Florida
peninsula today and tonight, before reaching the northeast Gulf into
Wednesday. Southwest of the low's center, a band of disorganized
showers and isolated storms is observed. This activity is expected
to slowly approach the area early this morning, reaching portions
of the east central Florida coastline before sunrise. Subsequent
shower and storm development is expected to move across the local
area through the day as the low passes central Florida. While
everywhere will not see continuous rain all day, forecast trends
expect widespread coverage of showers and storms (~80-90%) with
some areas seeing multiple rounds. HREF mean QPF generally
suggests widespread amounts near or less than 1", but localized
totals up to 4.5" will be possible across the eastern side of the
peninsula. Low lying and poor drainage areas which receive these
localized higher totals will be vulnerable to ponding of water and
minor flooding. In addition to a localized flood threat, RAP
model analysis indicates enough instability (CAPE ~ 2,000 J/kg) to
promote an isolated lightning storm threat. Stronger storms which
develop will be capable of water loaded down drafts producing
wind gusts of 40-50 mph. Temperatures are expected to be highly
influenced by cloud cover and increased rain chances with highs in
the mid to upper 80s. A tropical airmass will keep conditions
muggy with peak heat index values ranging the mid 90s to low
100s.

Wednesday-Thursday... The area of low pressure emerges into the
northeastern Gulf by Wednesday. As the low departs, the ridge axis
of the Atlantic high extends westward across central Florida,
establishing southerly flow. Tropical moisture remains in place on
Wednesday, becoming reinforced by a secondary wave of moisture off
the Bahamas on Thursday. Continued deep moisture and lingering waves
of vorticity aloft will keep a wet pattern in place each day with
peak rain chances between 70-80 percent. Decreasing cloud cover on
Wednesday should increase surface instability, fueling an
isolated storm threat. Stronger storms which develop Wednesday
will be capable of frequent lightning strikes, wind gust of 45-50
mph, and torrential downpours. Cloud cover looks to rebuild on
Thursday, at least across the south, and storm hazards remain a
tad more uncertain. Temperatures return closer to normal through
the period with highs in the upper 80s to low 90s. Lows in the low
to mid 70s Wednesday morning trend a few degrees warmer into
Thursday morning.

Friday-Monday... Broad mid level ridging slides over Florida late
week and through the weekend. At the surface, the western flank of
the Atlantic high extends across central Florida and into the Gulf.
A more summerlike pattern of scattered afternoon showers and storms
returns, guided by the sea breeze circulation. High temperatures
warm into the low to mid 90s each day, with peak heat index values
forecast to range 100-106 degrees.

&&

.MARINE...
Issued at 1026 AM EDT Tue Jul 15 2025

(Modified Previous Discussion) Low pressure across the local
Atlantic waters this morning will move onshore and across the
Florida peninsula today. Variable winds are expected in vicinity
of the low before becoming southerly as the low pushes onshore.
Poor boating conditions are forecast, mainly north of Sebastian
Inlet where winds will be up to 15 to 20 knots. Have added small
craft exercise caution headlines across this portion of the
waters for today.

Southerly flow becomes further reinforced into mid week as high
pressure builds across the waters, and small craft should exercise
caution tonight and into Wednesday as winds increase to 15-20
kts. Seas build to 2-3 ft. High coverage of showers and storms
(70-90%) is forecast to continue through Thursday with a more
summerlike pattern returning late week.

&&

.AVIATION...
(12Z TAFs)
Issued at 649 AM EDT Tue Jul 15 2025

Unsettled conditions continue with an area of low pressure just
off of the east FL coast. This feature is forecast to reach the
coast by late morning/early afternoon and continue a slow westward
motion across the peninsula during the day and evening. One of
the biggest challenges early remains the forecasted prevailing IFR
CIGs (local LIFR) for some TAF sites, mainly near KMLB northward.
With deep moisture in place expect a higher than normal showery
threat with embedded lighting storms as well. CAMs continue to
struggle with placement, timing and coverage of activity. Will
handle in TAFs with "Vicinity" wording, TEMPO groups as necessary,
and prevailing when possible esp along the coast early this
morning, with activity spreading further inland during daylight
hours and increasing in coverage with limited heating. With
uncertainty regarding the low's track, directional wind component
remains tricky, though wind speeds typically below 15 kts. Expect
MVFR CIGs/VSBYs invof convection. Primary heavy shower or storm
impacts include locally gusty winds, torrential downpours, and
lightning strikes.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  74  90  76 /  90  30  80  10
MCO  88  74  91  76 /  90  40  80  20
MLB  87  76  89  78 /  90  40  80  20
VRB  88  72  90  75 /  90  40  80  20
LEE  86  74  90  76 /  90  40  80  20
SFB  87  75  91  76 /  90  30  80  10
ORL  88  75  91  76 /  90  40  80  20
FPR  87  73  89  75 /  90  40  80  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

UPDATE...Weitlich
AVIATION...Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:07 AM EDTAreal Flood AdvisoryMLBBrevard, Orange, Osceola83 min
Jul 15, 9:16 AM EDTAreal Flood AdvisoryMLBBrevard, Volusia89 min
Jul 15, 9:57 AM EDTFlood WatchMLBBrevard, Lake, Orange, Osceola, Seminole, Volusia7 hr
Jul 15, 10:43 AM EDTAreal Flood AdvisoryMLBBrevard, Seminole, Volusia92 min
Jul 15, 11:35 AM EDTAreal Flood AdvisoryMLBVolusia85 min
Jul 15, 12:21 PM EDTAreal Flood AdvisoryMLBLake, Seminole, Volusia114 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.